MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD BC PRO WINGED 20GX1"; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD BC PRO WINGED 20GX1"; INTRAVASCULAR CATHETER
Catalog Number 382933
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd insyte autoguard bc pro winged 20gx1" the needle would not retract.There was no report of patient impact.The following information was provided by the initial reporter, translated from french to english: the needle retraction mechanism did not work when i pressed the activator button (it stayed on).
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: device available for eval yes, returned to manufacturer on: 27-jan-2023.Investigation summary our quality engineer inspected the sample submitted for evaluation.Bd received one 20g x 1.0in insyte autoguard device from lot number 1350065.The safety mechanism had been activated and the needle was received partially retracted.The needle hub appeared to be caught on a deformed component at the interface between the grip and barrel.The damage appears to be a dent at the barrel/grip interface that is reducing its inside¿s diameter prohibiting full retraction.The damage seen at the barrel/grip interface has no stress marks that would indicate physical force was applied from the outside the unit.Since the defect was located within the grip and barrel, this was likely caused during assembly and could be attributable to misalignment in the manufacturing process.A device history record review showed no non-conformances associated with this issue during the production of this batch.
 
Event or Problem Description

Brand Name
BD INSYTE AUTOGUARD BC PRO WINGED 20GX1"
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16211023
Report Number1710034-2023-00017
Device Sequence Number4454126
Product Code FOZ
UDI-Device Identifier00382903829330
UDI-Public(01)00382903829330
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2024
Device Catalogue Number382933
Device Lot Number1350065
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date03/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown